Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 30, NWS Dodge City, KS

May 8, 202227 counties in Kansas

NWS Dodge City, KS issued this red flag warning at May 8, 2022, 1:47 PM CDT for 27 counties in Kansas. It took effect at May 9, 2022, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2022, 1:47 PM CDT (18:47 UTC)
In effect from
May 9, 2022, 10:00 AM CDT
Expired
May 9, 2022, 10:00 PM CDT
In force
12 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-546 J/kg
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS83 KDDC 081847
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
147 PM CDT Sun May 8 2022

...Fire Danger Continues...

KSZ061>063-074>078-084>088-090300-
/O.UPG.KDDC.FW.A.0021.220509T1500Z-220510T0300Z/
/O.NEW.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/
/O.CON.KDDC.FW.W.0029.000000T0000Z-220509T0300Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Morton-
Stevens-Seward-Meade-Clark-
147 PM CDT Sun May 8 2022 /1247 PM MDT Sun May 8 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061...062...063...074...075...076...077...078...084...085...
086...087 AND 088...
...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...063...074...075...076...077...078...
084...085...086...087 AND 088...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Monday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... 
  Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-064>066-079>081-089-090-090300-
/O.UPG.KDDC.FW.A.0021.220509T1500Z-220510T0300Z/
/O.NEW.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Kiowa-Pratt-Comanche-Barber-
147 PM CDT Sun May 8 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...
043...044...045...046...064...065...066...079...080...081...
089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 10 AM to 10 PM CDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...
  Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...
  Fire Weather Zone 081 Pratt...Fire Weather Zone 089 Comanche 
  and Fire Weather Zone 090 Barber.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
876 
WWUS83 KDDC 082258
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
558 PM CDT Sun May 8 2022

...Fire Danger Continues Monday Afternoon/Evening...

KSZ062-063-076>078-086>088-091200-
/O.CAN.KDDC.FW.W.0029.000000T0000Z-220509T0300Z/
/O.CON.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/
Kearny-Finney-Haskell-Gray-Ford-Seward-Meade-Clark-
558 PM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
061...062...063...074...075...076...077...078...084...085...086...
087 AND 088...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...
076...077...078...084...085...086...087 AND 088...

The National Weather Service in Dodge City has cancelled the Red
Flag Warning Sunday. 

* Affected Area...In Kansas...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-074-075-084-085-091200-
/O.CON.KDDC.FW.W.0029.000000T0000Z-220509T0300Z/
/O.CON.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/
Hamilton-Stanton-Grant-Morton-Stevens-
558 PM CDT Sun May 8 2022 /458 PM MDT Sun May 8 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061...062...063...074...075...076...077...078...084...085...
086...087 AND 088...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077...
078...084...085...086...087 AND 088...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... 
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-064>066-079>081-089-090-091200-
/O.CON.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Kiowa-Pratt-Comanche-Barber-
558 PM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045...046...064...065...066...079...080...
081...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...
  Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...
  Fire Weather Zone 081 Pratt...Fire Weather Zone 089 Comanche 
  and Fire Weather Zone 090 Barber.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
957 
WWUS83 KDDC 090643
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
143 AM CDT Mon May 9 2022

...Fire Danger Continues Monday Afternoon/Evening...

KSZ030-031-043>046-061>066-074>081-084>090-100000-
/O.CON.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
143 AM CDT Mon May 9 2022 /1243 AM MDT Mon May 9 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...
044...045...046...061...062...063...064...065...066...074...075...
076...077...078...079...080...081...084...085...086...087...088...
089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
220 
WWUS83 KDDC 092015
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
315 PM CDT Mon May 9 2022

...Fire Danger Continues through this Monday Evening...

KSZ030-031-043>046-061>066-074>081-084>090-100300-
/O.CON.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
315 PM CDT Mon May 9 2022 /215 PM MDT Mon May 9 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 030...031...043...044...045...046...061...062...063...064...
065...066...074...075...076...077...078...079...080...081...084...
085...086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
157 
WWUS83 KDDC 092041
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
341 PM CDT Mon May 9 2022

...Fire Danger Continues This Monday Evening...

KSZ074-075-084>086-100445-
/O.NEW.KDDC.FW.A.0022.220510T1800Z-220511T0300Z/
/O.CON.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/
Stanton-Grant-Morton-Stevens-Seward-
341 PM CDT Mon May 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045...046...061...062...063...064...065...
066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074...075...084...085 AND 086...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton... 
  Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton...
  Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 4 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-043>046-061>066-076>081-087>090-100300-
/O.CON.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-
Comanche-Barber-
341 PM CDT Mon May 9 2022 /241 PM MDT Mon May 9 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 030...031...043...044...045...046...061...062...063...064...
065...066...074...075...076...077...078...079...080...081...084...
085...086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 
  Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 
  Comanche and Fire Weather Zone 090 Barber.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
495 
WWUS83 KDDC 100240
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
940 PM CDT Mon May 9 2022

...Fire Danger Continues Southwest Zones Tuesday...

KSZ074-075-084>086-101045-
/O.EXP.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/
/O.CON.KDDC.FW.A.0022.220510T1800Z-220511T0300Z/
Stanton-Grant-Morton-Stevens-Seward-
940 PM CDT Mon May 9 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 074...075...084...085 AND 086...
...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...
043...044...045...046...061...062...063...064...065...066...074...
075...076...077...078...079...080...081...084...085...086...087...
088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 074 Stanton... 
  Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton...
  Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 4 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-043>046-061>066-076>081-087>090-100345-
/O.EXP.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-
Comanche-Barber-
940 PM CDT Mon May 9 2022 /840 PM MDT Mon May 9 2022/

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045...046...061...062...063...064...065...
066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090...

As of 9:40 pm, relative humidity remains below red flag criteria
across many southwest zones. With the onset of nocturnal cooling,
these will slowly improve over 15% over the next few hours. The 
dryline is retreating into the eastern zones, followed by much 
more humid conditions. Additionally, southwest winds in the dry 
air continue to diminish. The red flag warning will be allowed to 
expire on schedule at 10 pm. 

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 8, 1:46 PM CDT, 1 minute earlier.

Area forecast discussion, May 8, 1:46 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Dodge City KS
146 PM CDT Sun May 8 2022

...Updated short, long, and fire sections...

.SHORT TERM...(This evening through Monday)
Issued at 144 PM CDT Sun May 8 2022

An upper level shortwave continues to extend from the Great Lakes
to Southern Plains with a long wave trough over the western
United States. A weak shortwave moving through the Northern Plains
helped push a weak cold front through western Kansas this morning
shifting winds to the north. This will be short lived as a warm
front slides north through the CWA whipping winds to the south by
this evening with an increase in speed. These southerly winds
shift to more of a southwesterly direction tomorrow with winds
gusting over 40 mph in the afternoon. RHs will dip into the single
digits by tomorrow afternoon, and in combination with the winds,
will increase fire danger across the CWA. The atmosphere above
western Kansas will remain through tomorrow leading to mostly
clear skies and dry conditions. As for temperatures, lows tonight
are expected to range form the mid 50s across west central Kansas
to mid 60s across south central Kansas. Highs tomorrow soar into
the low 90s north to upper 90s along the KS/OK border.

.LONG TERM...(Monday night through Sunday)
Issued at 144 PM CDT Sun May 8 2022

The long wave trough mentioned in the short term will continue to
deepen across the western United States with a series of shortwaves
gyrating around its periphery.  These shortwaves will in turn bring
disturbances through western Kansas during the long term forecast.
The first will push another weak cold front through part of the area
Monday night into Tuesday morning shifting winds to the north with a
slight increase in cloudiness.  Like the last front, this will be
short lived as southerly winds quickly return by Tuesday afternoon.
Depending on how far south this front progresses, there may be an
isolated thunderstorm across south central Kansas Tuesday evening. A
better chance of storms will be in the forecast for Wednesday as mid
level temps will be slightly cooler and a more potent shortwave
moves out of the Texas panhandle. This particular weather pattern
looks to repeat on Thursday giving us another chance of some widely
scattered storms. Given the time of the year a few of these storms
could be severe. Future ensemble model runs will be watched for any
changes. Cooler temperatures will be in the forecast for Friday and
Saturday as an upper level trough will bring in a stronger cold
front.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1158 AM CDT Sun May 8 2022

VFR conditions will prevail through tomorrow with mostly clear
skies. Winds will start out light and from the north this
afternoon shifting to the south southeast by this evening and
increasing in speed. Breezy conditions continue overnight with
some LLWS. Even stronger winds are expected by late morning
tomorrow and shift to the southwest.

&&

.FIRE WEATHER...
Issued at 229 AM CDT Sun May 8 2022

Critical fire danger is expected for Monday across the entire region
as RHs dip to single digits with southwest winds gusting up to 40
mph in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  90  63  96  54 /   0   0   0   0
GCK  88  60  94  50 /   0   0   0   0
EHA  94  62  95  53 /   0   0   0   0
LBL  94  62  95  54 /   0   0   0   0
HYS  86  60  94  54 /   0   0   0   0
P28  93  66  99  65 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM
MDT/ Monday for KSZ030-031-043>046-061>066-074>081-084>090.

Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
KSZ061>063-074>078-084>088.

&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
FIRE WEATHER...Hovorka_42
Hazardous weather outlook, May 8, 2:34 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
234 AM CDT Sun May 8 2022

KSZ030-031-043>046-061>066-074>081-084>090-090745-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
234 AM CDT Sun May 8 2022 /134 AM MDT Sun May 8 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Tonight.

Day 1 Discussion
----------------
Critical fire weather conditions will be mainly
 concentrated in our far southwest counties for this afternoon as
 winds switch back to the southwest and increase to 15-30 mph with
 relative humidity values falling to around 10%.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Days 2-7 Discussion
-------------------
A much more widespread elevated to
critical fire danger will be in store for Monday as the entire
region should see relative humidity values fall to 10% or below
with southwest winds at 20-35 mph.

Days 2-7 Hazards
----------------
* Monday
  - Fire weather: Elevated risk

* Tuesday
  - Fire weather: Elevated risk

* Wednesday
  - Fire weather: Elevated risk

* Thursday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Friday
  - Excessive cold: Elevated risk
  - Non thunderstorm wind: Limited risk

* Saturday
  - Excessive cold: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:52 AM CDTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more11 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.